Alert archive / Nebraska / Frost Advisories in 2013

Frost Advisory 1, NWS North Platte, NE

May 11, 20134 counties in Nebraska

NWS North Platte, NE issued this frost advisory at May 11, 2013, 2:42 PM CDT for 4 counties in Nebraska. It took effect at May 12, 2013, 3:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 11, 2013, 2:42 PM CDT (19:42 UTC)
In effect from
May 12, 2013, 3:00 AM CDT
Expired
May 12, 2013, 8:07 AM CDT
In force
5 hr
Issued by
NWS North Platte, NE

Counties Boyd County, NE, Garfield County, NE, Holt County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 154 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2013-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2013-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2064 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-144 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

108 
WWUS73 KLBF 111942
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
242 PM CDT SAT MAY 11 2013

...FROST POSSIBLE TONIGHT ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA...

.COLD CANADIAN HIGH PRESSURE WILL BUILD INTO THE EASTERN DAKOTAS
AND EASTERN NEBRASKA OVERNIGHT TONIGHT. LIGHT WINDS AND DRY
AIR...WILL ALLOW TEMPERATURES TO FALL TO THE LOWER TO MID 30S BY
SUNDAY MORNING. THIS WILL LEAD TO THE POSSIBLE DEVELOPMENT OF
FROST...ESPECIALLY IN LOW LYING AREAS AND RIVER VALLEYS.

NEZ007-010-028-029-121400-
/O.NEW.KLBF.FR.Y.0001.130512T0800Z-130512T1400Z/
BOYD-HOLT-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT
242 PM CDT SAT MAY 11 2013

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. 

* TEMPERATURE: TEMPERATURES WILL FALL INTO THE LOWER 30S TONIGHT.
  BY SUNDAY MORNING...LOW TEMPERATURES WILL RANGE FROM 34 TO 36
  DEGREES. 

* IMPACTS: FROST MAY DAMAGE SENSITIVE OUTDOOR VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. 

&&

$$

CLB/BROOKS
1 follow-up statement
249 
WWUS73 KLBF 121307
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
807 AM CDT SUN MAY 12 2013

NEZ007-010-028-029-121415-
/O.CAN.KLBF.FR.Y.0001.000000T0000Z-130512T1400Z/
BOYD-HOLT-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT
807 AM CDT SUN MAY 12 2013

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
FROST ADVISORY. 

TEMPERATURES HAVE RISEN INTO THE LOWER 40S ACROSS NORTH CENTRAL
NEBRASKA AND THE THREAT FOR FROST HAS ENDED. 

$$

CLB

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at May 11, 12:55 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, May 11, 12:55 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1255 PM CDT SAT MAY 11 2013

.SYNOPSIS...
ISSUED AT 344 AM CDT SAT MAY 11 2013

AT H5 SHARP RIDGE OVER THE PACIFIC NORTHWEST. TROUGH FROM THE DESERT
SOUTHWEST THROUGH THE SOUTHERN PLAINS INTO THE GREAT LAKES. RIDGE
ALONG THE EAST COAST. AT THE SURFACE 1035MB HIGH OVER CENTRAL CANADA
INTO NORTHERN PLAINS. COLD FRONT ROM CENTRAL ONTARIO THROUGH THE
GREAT LAKES INTO NORTHERN KANSAS AND THEN BACK TO THE NORTHWEST
ALONG THE FRONT RANGE OF THE ROCKIES.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 344 AM CDT SAT MAY 11 2013

MODELS IN GOOD AGREEMENT WITH SUBTLE DIFFERENCES IN  DETAILS. HAVE
GENERALLY FOLLOWED NAM SOLUTION WITH SUBTLE FEATURES. FRONT HAS
CLEARED FORECAST AREA AND IN GENERAL WAS PRETTY QUIET PASSAGE.
FRONTAL BOUNDARY WILL WORK WEST INTO THE HIGHER TERRAIN OF THE
EASTERN WYOMING AND COLORADO PLAINS BEFORE MOVING EAST TODAY AS A
WARM FRONT. COOLER AIR BEHIND FRONT WITH 850MB TEMPERATURES SOME 3
TO 4C LOWER THAN YESTERDAYS HIGHS IN THE 70S. HAVE GONE WITH
COOLER GUIDANCE...LOWER 60S NORTH AND UPPER 60S SOUTH EVEN WITH GOOD
INSOLATION. NORTH WINDS WINDS OF 10 TO 20 MPH WILL MAKE IT SEEM
COOLER. INCREASING CLOUDS OVER THE HIGHER TERRAIN OF THE NEBRASKA
PANHANDLE WITH DESTABILIZATION DURING PEAK AFTERNOON HEATING AND
UP SLOPE FLOW HAVE CONTINUED A SLIGHT CHANCE OF THUNDERSTORMS. ANY
THAT DEVELOP WILL QUICKLY DISSIPATE WITH THE SETTING OF THE
SUN. UPPER PATTERN CONTINUES FAST NORTHWEST FLOW FOR WESTERN
NEBRASKA TONIGHT AND NAM HAS BEEN ADVERTISING A WEAK WAVE THAT
WILL INTERACT WITH LLJ 850MB AROUND 30KTS AND SET OFF SHOWERS
THROUGH THE SANDHILLS OVERNIGHT. COOLEST TEMPERATURES OVERNIGHT
IN NORTH CENTRAL NEBRASKA WITH TEMPERATURES IN THE MID TO UPPER
30S WITH THE COLDEST TEMPERATURES ALOFT AND LACK OF CLOUDS. HAVE
GONE WITH COOLER MAV GUIDANCE FOR THE FORECAST. TEMPERATURES IN
THE RIVER VALLEYS MAY DIP BRIEFLY BUT FOR A VERY BRIEF PERIOD AND
NO FROST FREEZE HIGHLIGHTS CARRIED.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 344 AM CDT SAT MAY 11 2013

SUNDAY WILL BRING A QUICK WARM UP ACROSS WESTERN NEBRASKA...AS WARM
AIR ALOFT BEGINS TO SPREAD EAST ACROSS THE AREA. A SURFACE TROUGH
WILL MIX EAST TO NEAR HWY 83 BY AFTERNOON. SOUTHEAST WINDS ARE
EXPECTED AHEAD OF THE BOUNDARY...WITH NORTHWEST WINDS TO THE WEST.
AT THIS TIME HUMIDITY AND WIND SHOULD REMAIN IN CHECK...WITH
CRITICAL FIRE WEATHER CONDITIONS NOT EXPECTED.

QUIET BUT HOT WEATHER IS FORECASTED FOR THE START OF THE WEEK. VERY
WARM TEMPERATURES ALOFT WILL SPREAD EAST...WITH H85 TEMPS OF 25 TO
29C TUESDAY POTENTIALLY SUPPORTING HIGHS INTO THE UPPER 90S. ANOTHER
SUPPORTING FACTOR FOR THE HOT TEMPERATURES WILL BE A SURFACE TROUGH
THAT SURGES EAST ACROSS THE AREA BOTH MONDAY AND TUESDAY. THIS WILL
HELP MIX THE HOT AIR TO THE SFC...ESPECIALLY JUST BEHIND THE TROUGH.
EVEN THOUGH WINDS DON/T APPEAR THEY WILL BE OVERLY STRONG...FIRE
WEATHER WILL BECOME A CONCERN AS DRY AIR SURGES EAST ACROSS THE AREA
BEHIND THE SFC TROUGH. THIS SEEMS MOST LIKELY ON MONDAY...AS THE
TROUGH SHOULD HAVE ENOUGH MOMENTUM TO MOVE THROUGH THE ENTIRE
FORECAST AREA. TUESDAY IS A BIT IN QUESTION...WITH MODELS HINTING
THAT THE TROUGH MAY BECOME STATIONARY SOMEWHERE ALONG HWY 83.

COOLER WEATHER IS EXPECTED MIDWEEK...AS A STRONG LOW PUSHES SYSTEM
PUSHES ACROSS SOUTHERN CANADA AND FORCES A COLD FRONT THOUGH THE
AREA. THIS FRONT SHOULD STALL ACROSS KS WEDNESDAY NIGHT.

A MORE ACTIVE WEATHER PATTERN IS EXPECTED THURSDAY INTO FRIDAY. A
BROAD UPPER LEVEL TROUGH WILL DEVELOP INTO THE WESTERN CONUS...WITH
A WEST TO SOUTHWEST FLOW ALOFT DEVELOPING ACROSS MUCH OF THE CENTRAL
PLAINS. AT THE SFC...AMPLE LOW LEVEL MOISTURE WILL SURGE NORTH FROM
THE GULF OF MEXICO...WITH SURFACE DEW POINTS NEARING 60F AND H85 DEW
POINTS OF 12 TO 14C. AS UPPER LEVEL ENERGY EJECTS EAST ACROSS THE
AREA...THUNDERSTORMS SHOULD RESULT. AT THIS TIME THE SEVERE
POTENTIAL IS QUESTIONABLE...AS SHEAR DOESN/T APPEAR THAT GREAT...BUT
GIVEN THE TIME OF YEAR AND THE AMOUNT OF INSTABILITY PROJECTED...A
FEW SEVERE STORMS COULD OCCUR. MORE DISCUSSION TO COME AS THIS IS A
FEW DAYS OUT. DETAILS SKETCHY AT THIS TIME.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1254 PM CDT SAT MAY 11 2013

QUIET WEATHER IS ON TAP FOR AVIATION PURPOSES THROUGH SUNDAY
AFTERNOON. WINDS WILL DIMINISH LATER THIS AFTERNOON AND EVENING AS
HIGH PRESSURE BUILDS INTO THE REGION. MAY SEE SOME SCATTERED
CLOUDS ABOVE 15K FEET...BUT THE LOW LEVELS WILL REMAIN DRY. WINDS
WILL SWITCH TO THE SOUTHEAST OVERNIGHT AS THE SURFACE HIGH
TRANSITIONS EAST.

&&

.FIRE WEATHER...
ISSUED AT 1254 PM CDT SAT MAY 11 2013

UPDATED THE FIRE WEATHER FORECAST AS HIGH FIRE DANGER IS EXPECTED
OVER NORTH CENTRAL AND CENTRAL NEBRASKA THIS AFTERNOON. LOOKING
FOR DEWPOINTS IN THE LOW TO MID 20S...WHICH WILL DROP RELATIVE
HUMIDITY TO AROUND 20 PERCENT FOR MUCH OF THE AFTERNOON. IN
ADDITION...ALTHOUGH HIGH PRESSURE WILL BUILD SOUTH INTO THE AREA
THIS AFTERNOON...TO WEAKEN THE PRESSURE GRADIENT...MIXING TO A
LEVEL BETWEEN 700MB AND 800MB WILL KEEP THE POTENTIAL FOR WIND
GUSTS TO AROUND 25 MPH.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...POWER
SHORT TERM...POWER
LONG TERM...TAYLOR
AVIATION...BROOKS
FIRE WEATHER...BROOKS
Hazardous weather outlook, May 11, 4:56 AM CDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
456 AM CDT SAT MAY 11 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-121000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
456 AM CDT SAT MAY 11 2013 /356 AM MDT SAT MAY 11 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS WESTERN
NEBRASKA. STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES LATER NEXT WEEK. AT
THIS TIME IT IS TOO EARLY TO DETERMINE ANY THREATS FOR SEVERE
STORMS.

HIGH TEMPERATURES WILL CLIMB INTO THE 90S THE FIRST PART OF THE
WEEK. FIRE DANGER WILL INCREASE ACROSS WESTERN NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

POWER

In the hours before

Special weather statement, May 11, 12:12 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1212 PM CDT SAT MAY 11 2013

NEZ006>010-026>029-038-112300-
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
1212 PM CDT SAT MAY 11 2013

...HIGH FIRE DANGER THIS AFTERNOON...

LOCATIONS ACROSS NORTH CENTRAL NEBRASKA WILL SEE FIRE DANGER
BECOME HIGH THIS AFTERNOON AS RELATIVE HUMIDITY AROUND 20 PERCENT
COMBINES WITH WINDS GUSTING AROUND 25 MPH. LOCATIONS WITH HIGHEST
CONCERNS ARE ALONG AND EAST OF A LINE FROM AINSWORTH TO BROKEN
BOW.

THESE CONDITIONS COULD LEAD TO ANY FIRES BECOMING OUT OF CONTROL
QUICKLY.

BROOKS

Nearby

Frost Advisories in Nebraska, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.